Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 59, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 15, 2022, 10:42 AM MDT for 5 counties in New Mexico. It took effect at Oct 16, 2022, 3:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2022, 10:42 AM MDT (16:42 UTC)
- In effect from
- Oct 16, 2022, 3:00 AM MDT
- Expired
- Oct 16, 2022, 9:48 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4423 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS75 KABQ 151642 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1042 AM MDT Sat Oct 15 2022 NMZ219-160245- /O.UPG.KABQ.HW.A.0012.221016T0900Z-221017T0000Z/ /O.NEW.KABQ.WI.Y.0059.221016T0900Z-221017T0000Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 1042 AM MDT Sat Oct 15 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY... * WHAT...East winds will accelerate through canyons within the central mountains, including Tijeras Canyon and Bear Canyon. Sustained wind speeds of 25 to 35 mph are expected for areas downwind (west) of these canyons with occasional gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the eastern portions of the Albuquerque Metro Area. * WHEN...From 3 AM to 6 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds which may create difficult driving conditions, especially on north-to-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose, lightweight outdoor objects. && $$ Shoemake
3 follow-up statements
345 WWUS75 KABQ 160219 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 819 PM MDT Sat Oct 15 2022 NMZ219-161200- /O.CON.KABQ.WI.Y.0059.221016T0900Z-221017T0000Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 819 PM MDT Sat Oct 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 3 AM to 6 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 33
090 WWUS75 KABQ 160953 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 353 AM MDT Sun Oct 16 2022 NMZ219-161800- /O.CON.KABQ.WI.Y.0059.000000T0000Z-221017T0000Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 353 AM MDT Sun Oct 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...East winds 25 to 35 mph with gusts of 50 to 55 mph expected. * WHERE...Middle Rio Grande Valley including the eastern portions of the Albuquerque Metro Area. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds which may create difficult driving conditions especially on north to south oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
289 WWUS75 KABQ 161548 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 948 AM MDT Sun Oct 16 2022 NMZ219-170000- /O.UPG.KABQ.WI.Y.0059.000000T0000Z-221017T0000Z/ /O.NEW.KABQ.HW.W.0022.221016T1548Z-221017T0000Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 948 AM MDT Sun Oct 16 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...East winds will continue to accelerate through canyons within the central mountains, including Tijeras, Embudo and Bear canyons. Sustained wind speeds of 25 to 40 mph are expected for areas downwind (west) of these canyons with occasional gusts up to 60 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 15, 5:03 AM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Oct 15, 5:03 AM MDT, 5 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 503 AM MDT Sat Oct 15 2022 ...New AVIATION... .SYNOPSIS... Issued at 133 AM MDT Sat Oct 15 2022 The weather pattern changes significantly this weekend as a storm system finally arrives. Rain showers with embedded thunderstorms start later this afternoon across southwest New Mexico before becoming more widespread across the area Sunday. The storm system continues to track eastward across the state on Monday with widespread showers becoming more focused across the east. Meanwhile, a potent backdoor cold front will move westward through the state tonight and tomorrow, resulting in strong east canyon winds early Sunday morning, including on the east side of Albuquerque. Temperatures will also cool behind this front and will cool enough to allow for accumulating snow above about 9,500 feet in the Sangre de Cristos. Drier conditions return Tuesday with gradually warming temperatures. && .SHORT TERM... (Today through Sunday) Issued at 133 AM MDT Sat Oct 15 2022 High clouds were advancing north of I-40 early this morning and additional northward progress is expected as the incoming storm system starts to slowly move east from SoCal/northern Baja. Models still show the potential for showers and a few thunderstorms over portions of west central, southwest and south central NM this afternoon, with this activity spreading north and eastward during the evening. Models suggest a band of precipitation will cross the ABQ metro area prior to the anticipated onset of the stronger east wind overnight. Fifties dew points pooling in southeast NM early this morning may contribute to the potential for a few strong storms later today and this evening where Day 1 SPC marginal outlook area just clips our CWA. The surface low over northeast NM early this morning slides south, but low pressure reforms over the northeast closer to the east slopes of the Sangre de Cristo mountains, before the cold front moves in, leading to some wonky winds there today. The High Wind Watch for the ABQ metro remains in effect and will forego any Flood Watches at this time. Storm total rain continues to be greatest and most widespread along and south of I-40 tonight through Monday, although the greater amounts during this period look to be Sunday and Sunday night, leading to enhanced potential for flash flooding of recent burn scars. Any snow accumulations will be relegated to the highest mountain peaks, mainly the Sangre de Cristo mountains where several inches are possible. Highs Sunday will be about 10 to 25 degrees cooler than today's. && .LONG TERM... (Sunday night through Friday) Issued at 133 AM MDT Sat Oct 15 2022 By Sunday night, the center of the closed low will just be entering SW NM, near Catron & Grant counties. It then tracks northeastward across the state through Monday, generally staying near or south of I-40 in the process. There are significant model differences in the speed of this low's journey and how far south it will remain that will have an impact on precipitation coverage and where the heaviest rain sets up. As this low does shift towards the east though, precipitation should be doing the same thing as dry air filters in from the west, and the southeast corner will be most favored for the heaviest rain on Monday as that low most likely stays south of I-40. As the low weakens into a trough and exits east late Monday evening, precipitation will continue to come to an end west to east. Dry conditions prevail Monday night into Tuesday although chilly temperatures will be left behind. Well below normal temperatures Monday will warm some Tuesday, but will still be several degrees below normal for mid-October. The overall pattern for the rest of the week looks to be a pretty consistent one with a large troughing pattern over the eastern CONUS and another closed low developing off the coast of SoCal. Between these two features will be ridging over the Rockies and NM, leading to pleasant, dry, warming conditions through the remainder of the work week. The aforementioned SoCal low will be the feature to watch though Friday and beyond. As the eastern troughing pattern breaks down, this allows that low to move onshore and perhaps impact NM next weekend. Very low confidence in this, however, but even if it does, it looks to weaken considerably and likely won't be comparable to this weekend's system. && .AVIATION... (12Z TAFS) Issued at 500 AM MDT Sat Oct 15 2022 High clouds expanding nwd over NM as an upper low pressure system centered off SoCal moves ewd. Sfc low over ne NM to drift swd aft 15/21Z as cdfnt slides into ne NM. Shra and isold tstms to develop over the west central, sw and south central high terrain aft 15/18Z then expand newd into central NM aft 16/00Z with deteriorating conditions and mt obscurations. Ely wind gusting over 35kt to develop aft 16/09Z at KABQ. && .FIRE WEATHER... Issued at 133 AM MDT Sat Oct 15 2022 High Haines values continue to be forecast over portions of north central and northeast New Mexico today but an approaching cold front eliminates any threat of critical conditions. The front pushes into central New Mexico later tonight with strong and gusty east winds, as an upper low pressure system advances toward the state. Showers and a few thunderstorms are expected to develop this afternoon over west central New Mexico then spread north and eastward tonight and Sunday. Locales along and south of I-40 are forecast to see the greatest precipitation totals of possibly an inch or more, leading to enhanced potential for flash flooding of recent burn scars. Any accumulating snow is expected to be limited to the highest peaks but is most likely over the Sangre de Cristo mountains. Drier weather with moderating temperatures are expected by the middle of next week. Areas of fair to poor ventilation rates forecast today and Sunday then widespread poor rates prevail Monday through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 74 49 62 44 / 0 40 70 40 Dulce........................... 72 38 62 35 / 0 30 70 40 Cuba............................ 70 44 57 38 / 0 60 70 50 Gallup.......................... 73 46 58 38 / 10 60 70 40 El Morro........................ 68 43 52 36 / 20 60 70 50 Grants.......................... 72 44 54 36 / 10 60 70 50 Quemado......................... 69 44 56 37 / 40 60 80 60 Magdalena....................... 70 46 52 40 / 30 60 80 80 Datil........................... 67 42 51 36 / 30 60 90 70 Reserve......................... 73 46 61 38 / 50 50 80 50 Glenwood........................ 77 50 64 43 / 50 60 70 30 Chama........................... 66 35 55 31 / 0 30 70 40 Los Alamos...................... 69 44 53 39 / 0 50 80 60 Pecos........................... 70 42 50 37 / 0 50 80 70 Cerro/Questa.................... 68 33 53 29 / 0 40 70 40 Red River....................... 64 29 44 26 / 0 40 70 50 Angel Fire...................... 64 27 45 24 / 0 50 80 60 Taos............................ 70 39 54 33 / 0 40 70 50 Mora............................ 70 38 46 33 / 0 50 80 60 Espanola........................ 73 48 56 41 / 0 40 70 60 Santa Fe........................ 70 45 52 40 / 0 50 80 70 Santa Fe Airport................ 73 45 54 38 / 0 50 80 70 Albuquerque Foothills........... 72 50 55 44 / 5 60 80 70 Albuquerque Heights............. 73 50 57 45 / 5 60 70 70 Albuquerque Valley.............. 74 47 58 45 / 5 60 70 70 Albuquerque West Mesa........... 74 51 58 45 / 0 60 70 70 Belen........................... 77 51 59 44 / 5 60 80 80 Bernalillo...................... 75 50 58 45 / 0 60 70 70 Bosque Farms.................... 76 49 59 43 / 5 60 70 70 Corrales........................ 75 50 59 45 / 0 60 70 70 Los Lunas....................... 76 50 59 44 / 5 60 80 80 Placitas........................ 73 49 55 43 / 0 60 70 70 Rio Rancho...................... 74 51 58 45 / 0 60 70 70 Socorro......................... 77 51 59 45 / 10 60 80 80 Sandia Park/Cedar Crest......... 68 44 48 39 / 5 60 80 80 Tijeras......................... 71 45 51 39 / 5 60 80 80 Edgewood........................ 71 43 50 37 / 5 60 80 80 Moriarty/Estancia............... 73 42 51 35 / 5 60 80 80 Clines Corners.................. 70 40 47 35 / 5 60 90 80 Mountainair..................... 71 43 50 38 / 5 70 80 80 Gran Quivira.................... 73 44 51 39 / 5 70 80 90 Carrizozo....................... 76 49 58 44 / 10 60 90 90 Ruidoso......................... 69 43 51 37 / 10 60 90 90 Capulin......................... 71 40 49 35 / 0 30 50 30 Raton........................... 76 42 53 35 / 0 30 60 40 Springer........................ 75 42 52 38 / 0 40 70 50 Las Vegas....................... 74 42 47 36 / 0 50 80 70 Clayton......................... 76 46 56 42 / 0 30 50 30 Roy............................. 76 46 52 40 / 0 40 70 60 Conchas......................... 79 48 53 45 / 0 50 80 70 Santa Rosa...................... 80 49 53 43 / 0 50 80 80 Tucumcari....................... 81 50 57 45 / 0 50 70 70 Clovis.......................... 81 50 55 46 / 5 60 80 80 Portales........................ 82 51 57 46 / 5 70 80 80 Fort Sumner..................... 82 52 56 46 / 5 60 80 80 Roswell......................... 83 56 62 51 / 10 60 90 90 Picacho......................... 79 49 55 44 / 20 50 90 90 Elk............................. 75 47 55 41 / 20 50 80 90 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Sunday afternoon for NMZ219. &&
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.